On the number of limit cycles in generalized Abel equations

Jianfeng Huang, Joan Torregrosa, Jordi Villadelprat

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

Given p, q ∊ Z≥ 2 with p ≠ = q, we study generalized Abel differential equations (Equation presented), where A and B are trigonometric polynomials of degrees n, m ≥ 1, respectively, and we are interested in the number of limit cycles (i.e., isolated periodic orbits) that they can have. More concretely, in this context, an open problem is to prove the existence of an integer, depending only on p, q, m, and n and that we denote by H p,q(n, m), such that the above differential equation has at most H p,q(n, m) limit cycles. In the present paper, by means of a second order analysis using Melnikov functions, we provide lower bounds of H p,q(n, m) that, to the best of our knowledge, are larger than the previous ones appearing in the literature. In particular, for classical Abel differential equations (i.e., p = 3 and q = 2), we prove that H 3,2(n, m) ≥ 2(n + m) - 1.

Original languageEnglish
Pages (from-to)2343-2370
Number of pages28
JournalSIAM Journal on Applied Dynamical Systems
Volume19
Issue number4
DOIs
Publication statusPublished - 2020

Keywords

  • Generalized Abel equations
  • Limit cycles
  • Melnikov theory
  • Second order perturbation

Fingerprint

Dive into the research topics of 'On the number of limit cycles in generalized Abel equations'. Together they form a unique fingerprint.

Cite this